Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 263, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2013, 6:48 PM CDT for LeFlore County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 6:48 PM CDT (23:48 UTC)
- Expired
- Sep 1, 2013, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567
WUUS54 KTSA 012348
SVRTSA
OKC079-020030-
/O.NEW.KTSA.SV.W.0263.130901T2348Z-130902T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 730 PM CDT
* AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF HEAVENER RUNESTONE STATE PARK...MOVING SOUTHEAST AT 10 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3473 9459 3490 9463 3496 9451 3489 9444
3473 9445
TIME...MOT...LOC 2349Z 327DEG 10KT 3486 9452
$$
LACY2 follow-up statements
626
WWUS54 KTSA 020000
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT SUN SEP 1 2013
OKC079-020030-
/O.CON.KTSA.SV.W.0263.000000T0000Z-130902T0030Z/
LE FLORE OK-
700 PM CDT SUN SEP 1 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EASTERN LE FLORE COUNTY...
AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEAVENER
RUNESTONE STATE PARK...MOVING SOUTHEAST AT 5 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3473 9459 3490 9463 3496 9451 3489 9444
3473 9445
TIME...MOT...LOC 0001Z 319DEG 5KT 3488 9454
$$
LACY405
WWUS54 KTSA 020009
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 PM CDT SUN SEP 1 2013
OKC079-020019-
/O.CAN.KTSA.SV.W.0263.000000T0000Z-130902T0030Z/
LE FLORE OK-
709 PM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LE FLORE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
LAT...LON 3473 9459 3490 9463 3496 9451 3489 9444
3473 9445
TIME...MOT...LOC 0009Z 319DEG 5KT 3487 9453
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:08 PM CDT, 40 minutes earlier.
Area forecast discussion, Sep 1, 6:08 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT SUN SEP 1 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 0Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. A MID AND HIGH OVERCAST
WILL SLOWLY CLEAR OVERNIGHT TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 322 PM CDT SUN SEP 1 2013/
DISCUSSION...
SPOTTY COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS NE OK
AND NW AR THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE E-SE
IN CONJUNCTION WITH THE SURFACE COLD FRONT. HEAT ADVISORY ACROSS
PARTS OF ERN OK AND WEST CENTRAL AR WILL BE ALLOWED TO RUN ITS
COURSE AS RELIEF FROM THE COLD FRONT IS IMMINENT. WILL KEEP NOTHING HIGH
THAN CHANCE POPS TONIGHT AS COVERAGE IS NOT EXPECTED TO FILL IN.
FRONT MAY SLOW DOWN SOME...SO HAVE OPTED TO KEEP LINGERING LOW
POPS ACROSS SE OK FOR LABOR DAY. HIGH PRESSURE ALOFT WILL LARGELY
REMAINED CENTERED ACROSS THE MOUNTAIN WEST REGION OVER THE COURSE
OF THIS FORECAST. BENIGN NW FLOW AND A WEAK SURFACE PRESSURE
PATTERN WILL RESULT IN SETTLED WEATHER. AFTER A FEW DAYS TEMPS
NEAR SEASONAL AVERAGES...THE MERCURY WILL CLIMB BACK TOWARDS THE
LOWER TO MID 90S FROM MID WEEK AND INTO THE NEXT WEEKEND.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ065-OKZ066-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, Sep 1, 5:00 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT SUN SEP 1 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT SUN SEP 1 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A COLD FRONT IS CURRENTLY MAKING ITS WAY SOUTHWARD ACROSS THE AREA. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF THE FRONTAL BOUNDARY... WHICH LIES GENERALLY FROM SOUTHERN PITTSBURG COUNTY TO NORTHERN MADISON COUNTY IN ARKANSAS. SOME OF THIS ACTIVITY HAS BECOME SEVERE... PRODUCING LARGE HAIL AND STRONG OUTFLOW WINDS. THIS ACTIVITY IS LIKELY TO CONTINUE ALONG AND SOUTH OF THE BOUNDARY INTO THIS EVENING AS THE FRONT SLOWLY CONTINUES TO DRIFT SOUTHWARD. SOUTH OF THE FRONTAL BOUNDARY AND PRECIPITATION... HOT AND HUMID CONDITIONS CONTINUE WITH HEAT INDICES CURRENTLY BETWEEN 100 AND 105. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. CHANCES WILL DIMINISH THROUGH THE DAY AS THE COLD FRONT CONTINUES TO PUSH SOUTH OF THE AREA. DRY AND COOLER WEATHER WILL PREVAIL THROUGH MID WEEK... WITH A SLOW WARM UP LIKELY BY LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 1, 5:00 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SUN SEP 1 2013
ARZ019-029-012230-
CRAWFORD AR-SEBASTIAN AR-
500 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN
AT 500 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMA...MOVING
SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CONCORD...URSULA...ALMA...KIBLER AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3544 9408 3526 9408 3546 9428 3552 9421
3548 9405 3546 9403
TIME...MOT...LOC 2200Z 305DEG 13KT 3547 9421
LACYSpecial weather statement, Sep 1, 5:10 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SUN SEP 1 2013
OKZ075-076-012245-
LATIMER OK-LE FLORE OK-
510 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND EASTERN LATIMER
AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BENGAL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...TALIHINA AND TALIMENA STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3484 9516 3489 9509 3478 9483 3468 9495
3468 9506
TIME...MOT...LOC 2211Z 313DEG 9KT 3483 9509
LACYSpecial weather statement, Sep 1, 5:25 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT SUN SEP 1 2013
ARZ019-020-029-012300-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
525 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND CENTRAL SEBASTIAN
AT 525 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
CENTRAL CITY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...URSULA...BARLING...LAVACA...
BURNVILLE...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3526 9400 3516 9421 3536 9435 3542 9422
TIME...MOT...LOC 2225Z 321DEG 18KT 3534 9424
LACYSpecial weather statement, Sep 1, 5:37 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT SUN SEP 1 2013
OKZ076-012300-
LE FLORE OK-
537 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 537 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
MUSE...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...BIG CEDAR AND MUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3460 9457 3456 9484 3477 9487 3480 9466
TIME...MOT...LOC 2237Z 343DEG 6KT 3470 9476
LACYSpecial weather statement, Sep 1, 5:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
547 PM CDT SUN SEP 1 2013
OKZ049-075-076-012315-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
547 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHEASTERN
LATIMER
AT 547 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
TALIMENA STATE PARK...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WHITESBORO...TALIHINA AND
TALIMENA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
THE TALIHINA MESONET STATION REPORTED A 48 MPH WIND GUST AT 540 PM.
LAT...LON 3473 9478 3457 9501 3474 9512 3486 9495
TIME...MOT...LOC 2247Z 321DEG 9KT 3473 9496
LACYSpecial weather statement, Sep 1, 6:44 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SUN SEP 1 2013
OKZ076-020015-
LE FLORE OK-
644 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 644 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF HEAVENER RUNESTONE STATE PARK...MOVING SOUTH AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HODGEN...
HEAVENER...HOWE AND HEAVENER RUNESTONE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3473 9471 3495 9471 3501 9447 3495 9444
3493 9444 3474 9445
TIME...MOT...LOC 2344Z 342DEG 7KT 3486 9454
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:55 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Sep 1, 4:04 PM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Sep 1, 4:47 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Sep 1, 5:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Sep 1, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 40 min |
| Sep 1, 5:37 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Sep 1, 5:47 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Sep 1, 6:44 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.